OSA's Digital Library

Optics Letters

Optics Letters

| RAPID, SHORT PUBLICATIONS ON THE LATEST IN OPTICAL DISCOVERIES

  • Vol. 22, Iss. 11 — Jun. 1, 1997
  • pp: 778–780

Nonparaxial equation for linear and nonlinear optical propagation

B. Crosignani, P. Di Porto, and A. Yariv  »View Author Affiliations


Optics Letters, Vol. 22, Issue 11, pp. 778-780 (1997)
http://dx.doi.org/10.1364/OL.22.000778


View Full Text Article

Acrobat PDF (279 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The formalism of coupled-mode theory, specialized to the continuum of radiation modes, allows us to extend the standard parabolic wave equation to include nonparaxial terms and vectorial effects, and, in particular, to generalize the nonlinear Schrödinger equation that describes propagation in the presence of an intensity-dependent refractive index.

© 1997 Optical Society of America

Citation
B. Crosignani, P. Di Porto, and A. Yariv, "Nonparaxial equation for linear and nonlinear optical propagation," Opt. Lett. 22, 778-780 (1997)
http://www.opticsinfobase.org/ol/abstract.cfm?URI=ol-22-11-778


Sort:  Author  |  Year  |  Journal  |  Reset

References

  1. M. Lax, W. H. Louisell, and W. B. McKnight, Phys. Rev. A 11, 1365 (1975).
  2. M. D. Feit and J. A. Fleck, Jr., J. Opt. Soc. Am. B 5, 633 (1988).
  3. N. Akhmediev, A. Ankiewicz, and J. M. Soto-Crespo, Opt. Lett. 18, 411 (1993).
  4. J. M. Soto-Crespo and N. Akhmediev, Opt. Commun. 101, 223 (1993).
  5. G. Fibich, Phys. Rev. Lett. 76, 4356 (1996).
  6. A. Yu. Savchencko and B. Ya. Zel’dovich, J. Opt. Soc. Am. B 13, 273 (1996).
  7. S. Chi and Q. Guo, Opt. Lett. 20, 1598 (1995).
  8. D. Marcuse, Theory of Dielectric Optical Waveguides (Academic, New York, 1974), Chap. 3.
  9. B. Crosignani and A. Yariv, J. Opt. Soc. Am. 1, 1034 (1984).
  10. D. Marcuse, Bell Syst. Tech. J. 54, 985 (1975).
  11. The set of equations given by Eq. 8 can be generalized in a straightforward way to include backward-propagating modes, the resulting set of equations being completely equivalent to Maxwell’s equation and still first order in z.
  12. B. Crosignani, A. Cutolo, and P. Di Porto, J. Opt. Soc. Am. 72, 1136 (1982).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited